MAUDE Adverse Event Report: TOSOH HI-TEC, INC. HLC-723 G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. HLC-723 G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported their manufactured survey samples were not producing an accurate result on the hlc-723 g8 analyzer.One sample with a known value of around 5.0% was giving a result of 5.8% when run.The customer used 5ul of the survey material with 750ul of hemolysis wash.The initial result received was 5.0%.Per customer procedure, the sample must be rerun to ensure accuracy.Additional results on the same sample were all 5.8%.The retention time was 0.59 minutes and the total area seemed normal around 1300-1600.The customer replaced the filter and column, confirmed that the pressure was normal, all connections were secure, no reagents were expired, quality control (qc) was normal, and the survey sample was properly made.The samples were sent to a reference lab and the results received were 4.9% and 5.0%.Field service was dispatched.There was no indication of any patient intervention or adverse health consequences due to the reported event.
 
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse confirmed the issue by running the discrepant sample.The fse replaced the rotor seal, stator face, sample needle and sample loop, which resolved the issue.The resolution was verified by running the patient sample and two levels of controls.No further action required by field service.The g8 analyzer is functioning as expected.A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for serial number (b)(6).There were no similar complaints found during the searched period.The g8 variant analysis operator's manual under chapter 1 states the following: limitations of the procedure total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.Interpretation of results the sa1c measuring range is 4.0 ¿ 16.9%.The ideal retention time for sa1c is 0.59 minutes.The ideal retention time for a0 is 0.90 minutes.Results will not be reported if the total area (ta) is <500 which can be seen in severe anemia.Results will not be reported if the ta is >4000 which can be seen in polycythemia.(see ¿abnormal red cell survival in previous section).The optimal goal for total area is between 700-3000.However, a ta in the range of 500-4000 is acceptable and reportable for whole blood specimens.The chromatogram must be examined for any unidentifiable peaks (i.E., p00, p01,) before the a0 peak.Do not report the result if these peaks exist.When there is a question concerning the chromatography, repeat the sample.If the repeated sample also displays unusual characteristics, it is appropriate to evaluate whether the unusual result is due to an abnormal sample, a procedural error, an instrument malfunction or a sample-handling problem.For further information, see the troubleshooting section in this operator¿s manual.The most probable cause of the reported event was due to a worn rotor seal, stator face, sample needle and sample loop.

Brand Name
HLC-723 G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key23812124
Report Number3004529019-2025-00071
Device Sequence Number13085648
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER
Device Catalogue Number021560
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/15/2025
Date Device Manufactured02/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown